Alert archive / California / Wind Advisories in 2011

Wind Advisory 32, NWS Hanford, CA

June 4, 2011

NWS Hanford, CA issued this wind advisory at Jun 4, 2011, 9:29 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 9:29 AM PDT (16:29 UTC)
Expired
Jun 4, 2011, 9:00 PM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS76 KHNX 041629
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
929 AM PDT SAT JUN 4 2011

...STRONG GUSTY WINDS ALONG THE GRAPEVINE...

.A STRONG PACIFIC STORM WILL SLOWLY APPROACH THE CALIFORNIA
CENTRAL COAST TODAY. THIS STORM WILL BRING STRONG SOUTH WINDS 
OVER WEST PORTIONS OF THE TEHACHAPI MOUNTAINS. THE STRONG WINDS
WILL DOWNSLOPE OVER THE NORTH FACING SLOPES OF THE TEHACHAPI
MOUNTAIN AND INTO THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY.
WIND GUSTS COULD REACH 50 MPH ESPECIALLY ALONG HIGHWAY 5 NEAR THE
GRAPEVINE. WINDS ARE EXPECTED TO DIMINISH DURING EARLY EVENING. 

CAZ092-095-050030-
/O.NEW.KHNX.WI.Y.0032.110604T1629Z-110605T0400Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
929 AM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE
GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 9 PM PDT
THIS EVENING. 

* WINDS:SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.
  GUSTS COULD REACH 50 MPH NEAR THE GRAPEVINE.

* TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING THEN
  SLOWLY DECREASE TONIGHT.

* LOCATIONS INCLUDE: LEBEC...METLER...HIGHWAY 5 NEAR THE GRAPEVINE
  PASS.

* IMPACTS:GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 5 AND 99.
  STRONG WIND GUSTS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE
  CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

$$

MV

WEATHER.GOV/HANFORD
2 follow-up statements
969 
WWUS76 KHNX 042311
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
411 PM PDT SAT JUN 4 2011


CAZ092-095-050015-
/O.CAN.KHNX.WI.Y.0032.000000T0000Z-110605T0400Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
411 PM PDT SAT JUN 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR [!!!GIVE SPECIFIC AREA!!!]. 

WINDS ACROSS THE GRAPEVINE HAVE DIMINISHED THIS AFTERNOON AND ARE
NO LONGER A TRAVEL PROBLEM.

$$

BINGHAM

WEATHER.GOV/HANFORD
854 
WWUS76 KHNX 042312 CCA
NPWHNX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
411 PM PDT SAT JUN 4 2011


CAZ092-095-050015-
/O.COR.KHNX.WI.Y.0032.000000T0000Z-110605T0400Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
411 PM PDT SAT JUN 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE GRAPEVINE AND EXTREME SOUTH END OF THE SAN
JOAQUIN VALLEY.

WINDS ACROSS THE GRAPEVINE HAVE DIMINISHED THIS AFTERNOON AND ARE
NO LONGER A TRAVEL PROBLEM.

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:55 AM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 4, 3:55 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
355 AM PDT SAT JUN 4 2011

.SYNOPSIS...
AN UNSEASONABLY STRONG PACIFIC STORM WILL SLOWLY APPROACH THE
CENTRAL CALIFORNIA COAST TODAY AND SPREAD SHOWERY WEATHER ACROSS THE
WESTERN SAN JOAQUIN VALLEY THROUGH THE AFTERNOON. THE STORM WILL
BEGIN TO MOVE EAST LATE TONIGHT OR SUNDAY AND WILL SPREAD ADDITIONAL
RAIN AND SNOW SHOWERS ACROSS THE REGION. SNOW LEVELS WILL BE QUITE
HIGH INITIALLY BUT MAY LOWER TO 6500 TO 7000 FEET BY LATE SUNDAY. IN
ADDITION...AS THE LOW PRESSURE SYSTEM MOVES EAST THE THREAT FOR
THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE VALLEY AND ADJACENT
SIERRA FOOTHILLS SUNDAY AFTERNOON AND EVENING. TEMPERATURES WILL
REMAIN MUCH BELOW NORMAL THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...
SWATH OF ANOMALOUS MOISTURE FETCH CONTINUES TO IMPINGE ON THE
CENTRAL CA COAST (SAT EST PWATS AROUND 1.5 INCH WHICH IS GREATER
THAN 200% OF NORMAL) AT THIS TIME. SOUTHWESTERLY FLOW WILL
CONTINUE TO RIDE OVER THE COASTAL MOUNTAINS THIS MORNING AND CAUSE
SHOWERS TO BREAK OUT ACROSS THE WESTERN PORTION OF THE SJV AND
INTO THE MADERA/MERCED/MARIPOSA FOOTHILLS AND NORTH OF FRESNO BY
LATE AFTERNOON.

THERE IS GOOD AGREEMENT IN ALL MODEL FIELDS THAT THE UPPER LOW
WILL CONTINUE TO SLOWLY DROP SOUTH ALONG THE COAST BUT WILL NOT
MAKE MUCH PROGRESS FURTHER EAST UNTIL POSSIBLY SUNDAY PM...KEEPING
PRECIP MAINLY SCATTERED IN NATURE TIL THEN. HOWEVER SAT NGT A
FRONTAL BOUNDARY IS EXPECTED TO SLOWLY MOVE EAST ACROSS CENTRAL
CALIFORNIA AND FORCE SOME RENEWED SHOWERY PRECIP ACROSS MUCH OF
THE SJV AND INTO THE FOOTHILLS AGAIN. HOWEVER...OROGRAPHIC LIFT IS
NOT EXPECTED TO BE FAVORABLE ACROSS THE SOUTHERN SIERRA UNTIL
LATER ON SUNDAY AND SUNDAY NGT AS THE UPPER LOW BEGINS TO MOVE OFF
EAST.

SUNDAY AFTERNOON AND EVENING AS THE COOLER AIRMASS ASSOCIATED WITH
THE UPPER LOW IS DRAWN EAST...CONVECTION IS STILL A POSSIBILITY AS
LAPSE RATES SHARPEN UP ESPECIALLY RIGHT ALONG THE PERIPHERY OF
THE LOW TRACK. TIMING WILL BE AN ISSUE AS THE LATEST MODEL PROGS
SUGGEST THE LOW MAY NOT TRACK ACROSS TIL EVENING. AT ANY RATE
THERE STILL MAY BE A THREAT OF THUNDERSTORMS ACROSS THE VALLEY AND
ADJACENT FOOTHILLS SO WILL CONTINUE TO MENTION THAT THREAT.
WRAPAROUND MOISTURE ON MONDAY MAY BRING A RENEWED THREAT FOR TSTMS
DEPENDING ON HOW MUCH COOL AIR IS AVAILABLE.

THE COOLER AIR WILL ALSO FINALLY BRING LOWER SNOW LEVELS FROM AS
HIGH AS 9000-10000 FT TODAY DOWN TO AROUND 6500-7000 FEET BY LATE
SUNDAY NIGHT. THE BEST LIFT PROBABLY WILL BE AFTER MIDNIGHT SUNDAY
NIGHT AND INTO MONDAY MORNING ACROSS THE SOUTHERN SIERRA WHEN
POSSIBLY 4 INCHES OR MORE OF SNOW COULD FALL ABOVE 7000 FEET. THIS
WOULD MEET OUR OFF-SEASON WINTER STORM CRITERIA SO LATER SHIFTS
WILL NEED TO CONSIDER ISSUING WINTER HEADLINES FOR THE SOUTHERN
SIERRA REGION WHERE SUMMERTIME ACTIVITIES ARE BEGINNING TO TAKE
SHAPE. FOR NOW WE WILL UPDATE OUR OUTLOOK PRODUCT.

THE GRADIENTS DON'T REALLY PICK UP TIL LATE SUNDAY INTO MONDAY
MORNING WHEN GUSTY WINDS COULD DEVELOP ACROSS KERN COUNTY AS WELL
AS THROUGH THE RIDGETOPS.

BELOW NORMAL TEMPS ARE EXPECTED TO CONTINUE INTO EARLY TO MID NEXT
WEEK AS A TROUGHY PATTERN PERSISTS ACROSS THE SW. THE ECMWF IS
ACTUALLY SHOWING AN INSIDE SLIDER LOW DROPPING SOUTH AND EAST OF
THE SIERRA BUT EVEN IF THAT SCENARIO PANS OUT THE BEST MOISTURE
WOULD BE WELL NORTHEAST OF THE REGION.

&&

.AVIATION...
VFR ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z TODAY. THEN IN THE
SOUTHERN SIERRA FROM KINGS CANYON NORTH...AREAS OF MVFR/IFR AND
LOCAL MOUNTAIN OBSCURATIONS DEVELOPING IN CLOUDS/PRECIP...AND
CONTINUING THRU 12Z SUNDAY. IN THE SAN JOAQUIN VALLEY AND ADJACENT
FOOTHILLS...AREAS OF MVFR DEVELOPING IN SCATTERED TO NUMEROUS
SHOWERS FROM FRESNO COUNTY NORTH. ELSEWHERE VFR ACROSS THE SOUTH END
OF THE SAN JOAQUIN VALLEY...THE SOUTHERN SIERRA SOUTH OF SEQUOIA
PARK...THE TEHACHAPI MOUNTAINS AND KERN COUNTY DESERTS THRU 12Z
SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...BROTHERTON
AVN/FW...DS
SYNOPSIS...BROTHERTON

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 4, 4:34 AM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
434 AM PDT SAT JUN 4 2011

CAZ089>094-096-097-051145-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
434 AM PDT SAT JUN 4 2011

...THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA INCLUDING THE
FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING
ACROSS THE SAN JOAQUIN VALLEY...MAINLY NORTH OF KERN COUNTY...AND
THE ADJACENT SIERRA NEVADA. A FEW STRONG STORMS COULD OCCUR WITH
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA
INCLUDING THE FOOTHILLS SUNDAY AFTERNOON AND EVENING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JMB

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Jun 4, 4:30 AM PDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
430 AM PDT SAT JUN 4 2011

CAZ089>099-041930-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
430 AM PDT SAT JUN 4 2011

...COOL AND SHOWERY WEATHER THIS WEEKEND WITH WINTRY CONDITIONS
POSSIBLE IN THE SIERRA BY SUNDAY NIGHT...

A STRONG PACIFIC STORM...UNUSUAL FOR THIS TIME OF YEAR...WILL
SLOWLY APPROACH THE CALIFORNIA CENTRAL COAST TODAY. THIS STORM
WILL BRING SHOWERS TO THE WEST AND NORTH SIDES OF THE VALLEY BY
THIS AFTERNOON...WITH CLOUDY AND COOL CONDITIONS FOR THE
REMAINDER OF THE AREA.

THE STORM WILL BEGIN TO MOVE EAST SUNDAY AND ACROSS CENTRAL
CALIFORNIA. THIS WILL BRING A THREAT FOR ADDITIONAL SHOWERS AND A
FEW THUNDERSTORMS SUNDAY AFTERNOON AND EVENING TO THE SAN JOAQUIN
VALLEY AND ADJACENT FOOTHILLS. A FEW STRONG STORMS COULD OCCUR
WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN.

AS COOLER AIR FILTERS INTO THE SOUTHERN SIERRA SUNDAY NIGHT AND
MONDAY...SNOW LEVELS WILL TUMBLE FROM ALMOST 10000 FEET TO AROUND
7000 FEET. 4 INCHES OR MORE OF SNOW WILL BE POSSIBLE ABOVE 7000
FEET LATE SUNDAY NIGHT AND MONDAY MORNING. PEOPLE WITH RECREATION
PLANS IN THE SIERRA SHOULD BE PREPARED FOR ADVERSE
CONDITIONS...ESPECIALLY IN THE HIGH COUNTRY.

GUSTY WINDS WILL ALSO DEVELOP SUNDAY EVENING IN THE KERN COUNTY
MOUNTAINS AND DESERTS...WITH WIND GUSTS UP TO 45 MPH POSSIBLE
ALONG THE WIND FAVORED CANYONS AND RIDGETOPS.

ADDITIONAL SHOWERS WILL BE POSSIBLE ON MONDAY AS THE STORM
FINALLY MOVES EAST INTO NEVADA.

JMB

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:58 PM PDTWinter Storm WatchHNX22 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.